Georgia, 2010Hail and Damaging Winds in Georgia, June 16, 2010
June 16, 2010 · NWS FFC · 12 events in 10 counties and zones
A weak disturbance continues to move northeast across the area on the northwest side of a subtropical ridge which had moved southward across north Florida. A hot, humid, very unstable air mass remained in place across the region.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $2.8 million
- Crop damage
- None recorded
- Events
- 12
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A weak disturbance continues to move northeast across the area on the northwest side of a subtropical ridge which had moved southward across north Florida. A hot, humid, very unstable air mass remained in place across the region. Ample tropical moisture was also in place at the surface. This provided the support for yet another afternoon and evening of scattered thunderstorms. While the thunderstorms were not as numerous or as widespread as the previous day, several of the storms that did develop became strong to severe. One storm produced a significant downburst across Lumpkin county downing over 200 trees and causing damage to homes, businesses, and schools across the county.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before the first event at Jun 16, 2:31 PM EST, 1 hour 59 minutes earlier.
Area forecast discussion, Jun 16, 2:31 PM EST, 1 hour 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
331 PM EDT WED JUN 16 2010
.SHORT TERM /TONIGHT THROUGH FRIDAY NIGHT/...
LATEST SURFACE ANALYSIS SHOWS A WEAK TROUGH NOSING DOWN INTO NE-
NORTH CENTRAL GA...AND ANOTHER WEAK TROUGH OVER THE FAR SOUTHERN
REACHES OF THE FORECAST AREA...GENERALLY SOUTH OF AN AUGUSTA TO
ALBANY LINE. THE UPPER LEVELS SHOW A WEAK DISTURBANCE MOVING
ACROSS NORTH AND CENTRAL GA...WHICH WOULD SERVE TO SUPPORT ISOLATED
TO SCATTERED THUNDERSTORM DEVELOPMENT ALONG THE TWO AFOREMENTIONED
SURFACE TROUGHS. SOUNDING DATA AND MID LEVEL ANALYSIS SHOWS SOME
MID LEVEL CAPPING...WHICH HAS HELPED SUPPRESS CONVECTION SO FAR
THIS AFTERNOON. LATEST RADAR SHOWS ISOLATED CONVECTION JUST BEGINNING
ALONG THE NE-NORTH CENTRAL GA SURFACE TROUGH AND EXPECT THIS ACTIVITY
TO CONTINUE AND BECOME MORE WIDESPREAD UNDER THE INFLUENCE OF THE UPPER
DISTURBANCE AND DAYTIME HEATING. SATELLITE SHOWS AMPLE SUNSHINE OVER
MUCH OF THE AREA...AND THE SEA BREEZE PUSHING INTO THE FAR SE FORECAST
AREA WHERE THE SURFACE TROUGH IS NOTED. AS TEMPS OVER THE SOUTHERN
ZONES PUSH TOWARD THE MID 90S (CONVECTIVE TEMP)...EXPECT CONVECTION
TO INITIATE ALONG THIS SURFACE TROUGH LATER THIS AFTERNOON- EARLY
EVENING. ANY DEVELOPMENT WOULD LINGER THROUGH MID- LATE EVENING...BUT
SHOULD DISSIPATE BY MIDNIGHT AS THE UPPER DISTURBANCE PUSHES EAST
AND HEIGHT RISES ARE NOTED IN ITS WAKE. SOME MID LEVEL RIDGING
SHOULD HELP HOLD CONVECTION BELOW SEVERE LIMITS... BUT CANNOT RULE
OUT THE STRAY PULSE SEVERE STORM. FREQUENT LIGHTING...BRIEF HEAVY
RAIN AND WIND GUSTS TO 45 MPH SEEM TO BE THE GREATER STORM THREATS
TODAY. HIGH PRESSURE REMAINS AN INFLUENCE OVER THE DEEP SOUTH WITH
THE FORECAST AREA MAINLY ON THE EASTERN PERIPHERY. THEREFORE...EXPECT
THE DIURNALLY DRIVEN PATTERN OF ISOLATED TO SCATTERED AFTERNOON-
EVENING THUNDERSTORM THREAT TO PERSIST THROUGH THE SHORT TERM.
HAVE LEANED TOWARD PERSISTENCE ON OVERNIGHT LOWS AND DAYTIME HIGHS
WITH A SLIGHTLY FAVOR TOWARD THE MORE CONSISTENT MET NUMBERS.
.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
WEAK UPPER RIDGE WILL PERSIST...BUT INITIALLY REMAIN CENTERED
MAINLY WEST OF THE STATE. THE UPPER RIDGE APEX MEANDERS A BIT EASTWARD
AND BUILDS OVER THE STATE BY WEDNESDAY. OTHERWISE...EXPECT LITTLE
CHANGE IN OVERALL LOW-MID LEVEL MOIST AND UNSTABLE AIR MASS IN-
PLACE... RESULTING IN A CONTINUED DIURNAL PATTERN OF ISOLATED TO
SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS.
SLIGHTLY MORE RIDGE INFLUENCE BY LATE IN THE PERIOD COULD HOLD
CONVECTION TO VERY ISOLATED IN NATURE BY MID WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
ATHENS 70 98 70 96 69 / 30 20 20 20 10
ATLANTA 72 94 72 95 73 / 30 20 20 20 10
BLAIRSVILLE 67 90 63 89 66 / 30 20 20 20 10
CARTERSVILLE 69 96 69 96 68 / 20 20 20 20 10
COLUMBUS 72 95 73 97 75 / 30 20 20 20 20
GAINESVILLE 69 95 71 93 71 / 30 20 20 20 10
MACON 72 96 72 97 71 / 30 30 20 20 20
ROME 70 96 69 97 70 / 20 20 20 20 10
PEACHTREE CITY 69 94 69 95 69 / 30 20 20 20 10
VIDALIA 74 97 74 95 74 / 40 30 20 40 20
&&
.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
39
Hazardous weather outlook, Jun 16, 3:42 PM EST, 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
442 PM EDT WED JUN 16 2010
GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-171545-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
442 PM EDT WED JUN 16 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.
.DAY ONE...THIS EVENING AND TONIGHT
NUMEROUS THUNDERSTORMS EXPECTED THIS EVENING ACROSS NORTH GEORGIA.
SCATTERED THUNDERSTORMS EXPECTED THIS EVENING ACROSS CENTRAL
GEORGIA. ISOLATED SEVERE THUNDERSTORMS POSSIBLE.
.SYNOPSIS...
A STRONG UPPER LEVEL RIDGE WILL REMAIN OVER THE SOUTHEAST TODAY.
MOISTURE WILL CONTINUE TO MOVE INTO THE REGION FROM THE GULF OF
MEXICO...AS WEAK SHORTWAVES ROTATE AROUND THE PERIPHERY OF THE
RIDGE.
.PRIMARY HAZARDS...
THE PRIMARY HAZARDS ASSOCIATED WITH ANY THUNDERSTORMS THAT DEVELOP
WILL BE FREQUENT LIGHTNING...DAMAGING WINDS...LARGE HAIL...AND
HEAVY RAIN. SOME STORMS COULD REACH SEVERE CRITERIA.
.DISCUSSION...
THE PERSISTENT RIDGE THAT HAS DOMINATED OUR WEATHER LATELY HAS
WEAKENED SOMEWHAT...ALLOWING INTERMITTENT UPPER LEVEL DISTURBANCES
TO MOVE THROUGH THE AREA. IN ADDITION...WITH THE WEAKENING
RIDGE...TEMPERATURES ALOFT HAVE COOLED SLIGHTLY. THIS RESULTS IN
HIGHER CAPE VALUES...ESPECIALLY WHEN COMBINED WITH THE VERY MOIST
AIRMASS AT THE SURFACE. CAPES ARE EXPECTED TO RANGE BETWEEN
2000-3000 THIS EVENING. DAMAGING DOWNBURST WINDS AND LARGE HAIL
COULD BE POSSIBLE WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE IS A CHANCE OF THUNDERSTORMS EACH DAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.
In the hours before
Special weather statement, Jun 16, 3:21 PM EST, 1 hour 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
421 PM EDT WED JUN 16 2010
GAZ006-007-014-015-162045-
421 PM EDT WED JUN 16 2010
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN DAWSON...LUMPKIN...GILMER AND FANNIN COUNTIES UNTIL 445 PM EDT...
AT 415 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PISGAH...MOVING SOUTHEAST AT 15 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
DAWSON...LUMPKIN...GILMER AND FANNIN COUNTIES THROUGH 445 PM EDT.
SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PISGAH...ROY...
CARTECAY...MARION...CAMP MERRILL...FAUSETT LAKE...AMICALOLA FALLS
STATE PARK...LEN FOOTE HIKE INN...BLACK GAP SHELTER...STOVER CREEK
SHELTER AND SPRINGER MOUNTAIN SHELTER. BRIEF HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 16, 3:48 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
448 PM EDT WED JUN 16 2010
GAZ002-011-019-162130-
448 PM EDT WED JUN 16 2010
...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 40 MPH WINDS
IN FLOYD...CHATTOOGA AND WALKER COUNTIES UNTIL 530 PM EDT...
AT 445 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SUTTLES MILL...MOVING SOUTH AT 10 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
EXTREME NORTH FLOYD...CHATTOOGA AND SOUTHEAST WALKER COUNTIES
THROUGH 530 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
JAMES H. FLOYD STATE PARK...BERRYTON...SUMMERVILLE...TRION...NAOMI...
LAFAYETTE...SUTTLES MILL...TIDINGS...SUBLIGNA...VILLANOW AND EVERETT
SPRINGS. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
Special weather statement, Jun 16, 4:09 PM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
509 PM EDT WED JUN 16 2010
GAZ003>005-012-162145-
509 PM EDT WED JUN 16 2010
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...DIME SIZED
HAIL AND 40 MPH WINDS IN GORDON...WHITFIELD...CATOOSA AND MURRAY
COUNTIES UNTIL 545 PM EDT...
AT 503 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER STRONG THUNDERSTORMS FROM NEAR RINGOLD...TO WEST OF
DALTON...TO EXTREME NORTHERN WALKER COUNTY...MOVING SOUTHEAST AT 5
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS GORDON...WHITFIELD...CATOOSA AND WESTERN MURRAY COUNTIES
THROUGH 545 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE SALEM...ROCKY FACE...TUNNEL HILL...VARNELL...COHUTTA...WOOD
STATION...BEAUMONT...RINGGOLD...BOYNTON...INDIAN
SPRINGS...GRAYSVILLE...MILL CREEK...NICKELSVILLE...RESACA AND NORTH
GEORGIA SPEEDWAY. BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER
ON ROADWAYS.
Special weather statement, Jun 16, 4:25 PM EST, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
525 PM EDT WED JUN 16 2010
GAZ002-011-019-162215-
525 PM EDT WED JUN 16 2010
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...PEA SIZED
HAIL AND 40 MPH WINDS IN FLOYD...CHATTOOGA AND WALKER COUNTIES UNTIL
615 PM EDT...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORM OVER FROM SOUTHEAST WALKER
COUNTY...TO NORTHEAST CHATTOOGA COUNTY...TO EXTREME NORTH FLOYD
COUNTY...MOVING SOUTHEAST AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS EXTREME NORTH FLOYD...EASTERN CHATTOOGA AND SOUTHERN WALKER
COUNTIES THROUGH 615 PM EDT. BRIEF HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
Special weather statement, Jun 16, 4:29 PM EST, 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
529 PM EDT WED JUN 16 2010
GAZ079-080-091-092-162215-
529 PM EDT WED JUN 16 2010
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING...PEA SIZED
HAIL AND 40 MPH WINDS IN SCHLEY...TAYLOR...MARION AND TALBOT
COUNTIES UNTIL 615 PM EDT...
AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
DEVELOPING AREA OF STRONG THUNDERSTORM FROM WESTERN TALBOT
COUNTY...TO NORTHERN MARION COUNTY...MOVING EAST AT 5 MPH.
THESE STORMS WILL CONTINUE TO DEVELOP ACROSS TALBOT AND MARION
COUNTIES...AND MOVE EASTWARD INTO WESTERN TAYLOR AND SCHLEY
COUNTIES. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED
HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH.
BRIEF HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
Event by event
6 thunderstorm wind, 3 hail, 3 lightning. Local standard time, as filed.
Thunderstorm Wind, Whitfield
- When
- June 16, 4:30 PM EST to 4:31 PM EST
- Where
- Whitfield County, 0.14 mi NNE of Dalton Muni Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Public
- Coordinates
- 34.722, -84.869
The public observed damage to a hanger at the Dalton Municipal Airport, about 6.9 miles east-southeast of Dalton. Two large metal doors were blown off the hanger. One of the doors was blown inward. The other door ended up near 100 feet away in a grassy area adjacent to the field. No other damage was noted in the area.
Thunderstorm Wind, Lumpkin
- When
- June 16, 4:41 PM EST to 5:02 PM EST
- Where
- Lumpkin County, 9 mi W of Porter Spgs to Garland
- Measured
- 69 kt (79 mph) estimated gust
- Property damage
- $500,000
- Reported by
- Emergency Manager
- Coordinates
- 34.630, -84.088
The Lumpkin County Emergency Management Director reported that a significant thunderstorm downburst had tracked across Lumpkin county causing extensive damage. Wind gusts were measured at the 911 Center in Dahlonega at 79 mph during this event. More than 200 trees were blown down or uprooted across the county. The downed trees and wind gusts caused extensive damage to property. Several homes sustained minor to moderate damage. Damage also occurred to two schools, a 6th grade academy and the Mount Education Center. Both sustained roof and awning damage. Four businesses also suffered structural damage. Several roads across the county were blocked from downed trees. More than 3000 residents of the county were without power for much of the night.
In addition, a large oak tree fell on a sewer line within Madeleine K. Anthony Park, causing raw sewage to spill into the Yahoola Creek.
Hail, Murray
- When
- June 16, 4:41 PM EST to 4:45 PM EST
- Where
- Murray County, 3 mi NW of Chatsworth to 2 mi W of Chatsworth
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 34.801, -84.807
The public observed penny-sized hail west of Chatsworth.
Hail, Chattahoochee
- When
- June 16, 6:10 PM EST to 6:12 PM EST
- Where
- Chattahoochee County, 1 mi E of Cusseta to 2 mi E of Cusseta
- Measured
- 1.75 in hail
- Property damage
- $30,000
- Reported by
- Emergency Manager
- Coordinates
- 32.300, -84.753
The Chattahoochee County Emergency Management Director reported golf ball-sized hail just east of Cusseta. The public observed nickel-sized hail in Cusseta.
Thunderstorm Wind, Chattahoochee
- When
- June 16, 6:10 PM EST to 6:20 PM EST
- Where
- Chattahoochee County, 0.56 mi NW of Cusseta to 0.56 mi NW of Manta
- Measured
- 35 kt (40 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 32.306, -84.777
The Chattahoochee County Emergency Management Director reported that two trees and were down near Firetower Road. Phone lines were also down along Firetower Road.
Lightning, Fulton
- When
- June 16, 6:51 PM EST
- Where
- Fulton County, 1.23 mi SW of Birmingham
- Property damage
- $2.0 million
- Reported by
- Newspaper
- Coordinates
- 34.160, -84.348
The Milton Herald reported that a large mansion home on Tullgean Drive was completely destroyed by a lightning strike. A firefighter was injured while fighting the fire when the roof collapsed on him. He suffered first and second degree burns on his legs.
Thunderstorm Wind, Meriwether
- When
- June 16, 6:55 PM EST to 7:10 PM EST
- Where
- Meriwether County, Greenville to Woodbury
- Measured
- 36 kt (41 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Emergency Manager
- Coordinates
- 33.030, -84.720
The Meriwether County Emergency Management Director reported that three trees were down between Greenville and Woodbury. Some power outages were noted in the area.
Lightning, Fulton
- When
- June 16, 6:55 PM EST
- Where
- Fulton County, 3.1 mi SSE of Birmingham
- Property damage
- $250,000
- Reported by
- Newspaper
- Coordinates
- 34.132, -84.301
The Milton Herald reported that a second home was struck by lightning in Milton, this time in the Oxford Lake subdivision. Damage to this home was confined to the roof and two rooms.
Thunderstorm Wind, Butts
- When
- June 16, 7:32 PM EST to 7:42 PM EST
- Where
- Butts County, Fincherville to 2.04 mi E of Worthville
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Emergency Manager
- Coordinates
- 33.400, -83.970
The Butts County Emergency Management Director reported that 20 trees were down in the vicinity of Haley Road near Worthville.
Thunderstorm Wind, Jasper
- When
- June 16, 8:47 PM EST to 8:57 PM EST
- Where
- Jasper County, 2 mi WNW of Shady Dale to 1 mi E of Shady Dale
- Measured
- 36 kt (41 mph) estimated gust
- Property damage
- $1,000
- Reported by
- County Official
- Coordinates
- 33.411, -83.632
The Jasper County 911 Center reported that four trees were down near Shady Dale.
Hail, Morgan
- When
- June 16, 9:05 PM EST to 9:10 PM EST
- Where
- Morgan County, Buckhead to Parks Mill
- Measured
- 0.75 in hail
- Reported by
- County Official
- Coordinates
- 33.570, -83.370
The Morgan County 911 Center relayed a report of penny-sized hail.
Lightning, Houston
- When
- June 16, 11:12 PM EST
- Where
- Houston County, 2.75 mi W of Elberta
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 32.667, -83.667
The Macon Telegraph reported that lightning struck a home on Echeconnee Lane north of Centerville. The resulting fire was confined to the utility room.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Missouri, June 16, 20102 deaths · 1 event
- Tornado and Flash Flood in Montana, June 16 to 17, 20101 death · 1 injured · $327,000 · EF1 · 22 events
- Tornadoes and Hail in South Dakota, June 16, 20102 injured · $760,000 · EF2 · 16 events
- Tornado and Flash Flood in South Dakota, June 16 to 17, 2010$100,000 · EF2 · 18 events
- Tornado and Flash Flood in Montana, June 16 to 17, 2010$14,000 · EF2 · 20 events
- Flash Flooding and Flood in South Dakota, June 16 to 17, 2010$150,000 · 3 events
- Flash Flooding and Hail in North Carolina, June 16, 2010$120,000 · 1 in hail · 7 events
- Hail and Damaging Winds in Missouri, June 16, 2010$67,000 · 61 kt wind · 18 events
- Damaging Winds in North Dakota, June 16 to 17, 2010$95,000 · 68 kt wind · 8 events
- Hail in South Dakota, June 16, 2010$106,000 · 2.5 in hail · 5 events
- Damaging Winds and Lightning Strike in Virginia, June 16, 2010$73,000 · 60 kt wind · 7 events
- Hail and Lightning Strikes in Florida, June 16 to 17, 2010$61,000 · 1 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 241659, 241383, 241384, 241620, 241621, 246814, 241623, 246815, 241658, 241630, 241634, 246811.